Pennsylvania, 2019

Hail and Damaging Winds in Pennsylvania, June 28, 2019

June 28, 2019 · NWS PHI · 18 events in 5 counties and zones

A stalled frontal boundary shifted slightly north as a warm front on the morning of June 28. Later in the day, a weak wave of low pressure traveled along this boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A stalled frontal boundary shifted slightly north as a warm front on the morning of June 28. Later in the day, a weak wave of low pressure traveled along this boundary. With a warm and humid air mass in place near and south of the front, showers and thunderstorms developed, with some storms becoming severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 2:28 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 28, 2:28 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
328 PM EDT Fri Jun 28 2019

.SYNOPSIS...
High pressure will continue to sit to our south through
Saturday. Low pressure tracking to our north Saturday will pull
a strong cold front across our area Saturday night before
settling to our south Sunday. High pressure builds in for
Monday, then a weak cold front moves through late Tuesday before
stalling just to our south Wednesday into Thursday. The front
then looks to lift back to our north as a warm front next
Friday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Surface high pressure remains over West Virginia, and a weak
warm front extending across most of Pennsylvania will lift
through the region this evening. With a warm and humid airmass
across the region, this frontal boundary may be enough to
trigger some late day and evening showers and thunderstorms
across portions of southeast Pennsylvania and the southern
Poconos. Meanwhile, several sea breezes along the coasts will
track inland, and these boundaries may be enough to trigger
other showers and thunderstorms, mainly across portions of
Delmarva, southern New Jersey, and into Philadelphia.

With highs well into the 80s and low 90s and surface dewpoints
generally in the 60s to around 70, there is widespread
instability across the region with surface-based CAPE values on
the order of 2000-3000 J/kg. However, there is also a fair
amount of CIN along the coasts. So any thunderstorms that
develop are likely to develop well inland. Currently, a few
thunderstorms are firing up in the Poconos, and a few more just
south of Sussex county in Delaware.

Going through the evening, additional isolated to scattered
thunderstorms will continue to develop across the aforementioned
areas. There is little upper level wind flow, as 0-6 km bulk
shear is less than 30 kt, so thunderstorms that develop will not
have much progression at all. And with PWATs currently 1.25-1.5
inches and rising, there is the potential for thunderstorms to
produce locally heavy rain. This combination could yield several
long-lived thunderstorms producing heavy rain over a given
area, and some spots could receive upwards of 2 inches in an
hour or so. Therefore, there is the potential for isolated flash
flooding, but will hold off on a Flash Flood Watch as it will
not be widespread.

Storms taper off this evening with loss of diurnal heating.

Muggy and warm tonight with lows in the 60s to low 70s, and
dewpoints not much lower. Patchy fog is possible late tonight
and into the pre-dawn hours of Saturday.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Another hot and humid day on tap for Saturday with highs again
in the low 90s, except for the I-95 corridor, where some spots
could hit 95, and in the southern Poconos, where highs will be
in the 80s. Even along the coasts, temperatures remain quite
warm. Surface dewpoints will be a couple of degrees higher than
today, topping off in the upper 60s to low 70s.

As a result, the heat index will be in the mid to upper 90s for
much of the southern half of the forecast area. However, it
appears that these values may fall just short of Heat Advisory
criteria. For the urban corridor of Trenton-Philadelphia-
Wilmington, criteria until June 30 is 98 to 104. Although a few
spots may touch 98, but overall, the numbers top out at 97. For
southern New Jersey, the eastern shore of Maryland, and
Delaware, a heat index of 105 is needed for a Heat Advisory, and
numbers should fall short of that.

A cold front approaches on Saturday. With hot and humid
conditions out ahead of it, there is more than enough
instability for strong to severe thunderstorms. Surface-based
CAPE values will be up around 2500-3500 J/kg, along with a
Lifted index of -6C and a Showalter Index of -2C to -5C. 0-6 km
Bulk Shear will increase to 30-35 kt with the approach of the
cold front. Fairly steep low-level lapse rates develop as well,
and model soundings showing "inverted-V" signature associated
with strong wind gusts.

Will carry likely PoPs for the bulk of the forecast area.
Convection should hold off over far southern portions of the
region during the day. Once again, these storms will be capable
of heavy rain. There is a Slight Risk for severe thunderstorms.

Best chances will be in the afternoon and evening.

When you go out in the morning, keep an eye on the sky and be
prepared for rapidly changing conditions in the afternoon.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...

Saturday night through Monday...

Showers and thunderstorms, potentially strong to severe, will
likely be ongoing into the early evening over at least southern
portions of the forecast area before clearing out overnight as a
cold front moves through. Overnight lows will still be mild
with high humidity as well since the front doesn't clear the
area until late at night. Expect lows mainly in the upper 60s to
low 70s from around the I-95 corridor and points south. However
it will be cooler farther north, especially across the southern
Poconos and NW NJ, where lows will be mainly in the low to mid
60s by Sunday morning as cooler, drier air will be working in
from the north.

For Sunday, the main story will be cooler, drier air working in on
gusty NW winds which could gust 20 to 30 mph. As a result, dew
points and humidity levels will falling through the day. There
will also be a fairly vigorous upper level disturbance moving
through in the afternoon but since the column will be quite dry
by then I don't expect anything more than low chances for
isolated showers/storms under variable cloud cover.

Sunday night through Monday, high pressure builds in to our south
and west as the upper level trough over the NE departs and an upper
level ridge builds over the eastern CONUS. This will result in
mainly clear skies with seasonable temperatures and comfortable
levels of humidity.

Monday night through Friday...

The flow looks to become more zonal across North America
through the period. As this occurs, mainly dry weather early in
the period will give way to a more unsettled pattern favoring
increasing chances for showers and storms by the end of the week
as a frontal boundary may get hung up near the area. The period
also looks to see above average temperatures with moderate to
high humidity.

In terms of the details, a fairly weak wave is progged to ride
over the top of the ridge over the eastern CONUS overnight
Monday night into early Tuesday bringing the potential for some
scattered showers and storms. However the timing currently
doesn't look to be well timed with daytime heating as it should
be mainly through the area by Tuesday afternoon. For this
reason, maintain only low POPs through this period. Weak,
transient high pressure should then move in for Tuesday night
into early Wednesday before sliding off to the east by late
Wednesday as the next disturbance approaches. Most of the day
should be dry but there will be chances for showers/storms
arriving mainly over eastern PA by late day into Wednesday
night.

As we look towards the end of next week, including the 4th of
July Holiday, a frontal boundary looks to set up near or just
south of the area as a series of weak disturbances move through
in the zonal flow. This will bring increasing chances for
showers/storms which will tend to be most prevalent during the
afternoon and early evening hours. Temperatures also look to be
quite warm with humid conditions as highs will be mainly in the
80s to low 90s with dew points in the 60s to low 70s.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This evening...VFR. Scattered SHRA/TSRA starting at 21Z.
Probability is low for storms to develop over a given terminal,
but if a storm does develop, it could result in IFR conditions
in +RA. Mainly LGT/VRB winds, though afternoon sea breezes will
turn winds to the south 5-10 kt, mainly at KACY, KMIV, KILG,
KPHL. Any lingering SHRA/TSRA with localized sub-VFR conditions
taper off by 03Z. Mainly VFR, though patchy fog possible
towards daybreak Saturday. Variable wind 6 knots or less.

Saturday...VFR initially, then SHRA/TSRA moving in from the
north and west. IFR conditions, as well as strong and
potentially damaging wind gusts possible in the afternoon. W-SW
winds 5-10 kt, outside of TSRA.

Outlook...

Saturday night...Showers and thunderstorms may continue into the
evening, especially from around KPNE/KPHL southward, before moving
out by the overnight with the passage of a cold front. Associated
restrictions will be possible. West winds 5-10 knots becoming more
NW by late at night.

Sunday...Mainly VFR with winds increasing out of the NW at 15-20
knots gusting 20-30 knots.

Sunday night...VFR with N/NW winds diminishing to 5-10 knots or less.

Monday...VFR with light winds around 5 knots or less.

Monday night - Tuesday...Mainly VFR. A shower or thunderstorm
possible. West winds 5-10 knots becoming NW Tuesday.

Tuesday night - Wednesday...Mainly VFR with light winds.

&&

.MARINE...
Sub-SCA conditions on tap for tonight through Saturday. South-
SE winds 10 kt or less tonight become W-SW on Saturday. Seas
will be 1-2 feet.

Showers and thunderstorms are possible on Saturday afternoon
with wind gusts of 34 kt or higher, and possibly even 50 kt or
higher. Reduced VSBY in heavy rain, and dangerous lightning
strikes are possible as well.

Outlook...

Saturday night...Showers/storms will likely be affecting at
least the southern waters into Saturday evening before moving
out overnight. While conditions will generally be below Small
Craft Advisory levels any storms could produce locally strong
winds and higher seas.

Sunday through Sunday night...Conditions should mainly be below
Small Craft Advisory levels however winds may occasionally gust
20-25 knots near the shore...especially Sunday evening.

Monday through Tuesday...Conditions should be below Small Craft
Advisory levels.

Rip Currents...

SE winds around 10 MPH this afternoon with breaking waves 2
feet or less. As a result, there is a low risk for the
development of dangerous rip currents into this evening.

For Saturday, a low risk for the development of dangerous rip
currents is anticipated with southwesterly winds 10-15 mph and
waves (6-9 second period) in the surf zone near 2 feet.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Fitzsimmons
Near Term...MPS
Short Term...MPS
Long Term...Fitzsimmons
Aviation...Fitzsimmons/MPS
Marine...Fitzsimmons/MPS
Hazardous weather outlook, Jun 28, 2:33 PM EST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
333 PM EDT Fri Jun 28 2019

DEZ001-NJZ015>019-PAZ070-071-102-104-106-292000-
New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
333 PM EDT Fri Jun 28 2019

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat indices Saturday afternoon will approach 100 degrees.

Some thunderstorms Saturday afternoon and evening may produce
locally strong to damaging winds and heavy rain leading to localized
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-101-103-105-292000-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe-
Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
333 PM EDT Fri Jun 28 2019

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some thunderstorms Saturday afternoon and evening may produce
locally strong to damaging winds and heavy rain leading to localized
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-292000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
333 PM EDT Fri Jun 28 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some thunderstorms Saturday afternoon and evening may produce
locally strong to damaging winds and heavy rain leading to localized
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-292000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
333 PM EDT Fri Jun 28 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some thunderstorms Saturday afternoon and evening may produce
locally strong wind gusts of 34 knots or greater.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

In the hours before

Special weather statement, Jun 28, 2:27 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
327 PM EDT Fri Jun 28 2019

PAZ054-055-282000-
Monroe-Carbon-
327 PM EDT Fri Jun 28 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CARBON AND
SOUTHWESTERN MONROE COUNTIES...

At 326 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Beltzville State Park to Tamaqua.
Movement was southeast at 10 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Lehighton, Jim Thorpe, Nesquehoning, New Mahoning, Beltzville State
Park, Penn Forest Reservoir, Kresgeville, Christmans, Lansford,
Summit Hill, Bowmanstown, Parryville, Weissport, Trachsville and
Weissport East.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4088 7543 4075 7579 4083 7590 4086 7594
      4088 7596 4099 7564
TIME...MOT...LOC 1926Z 316DEG 8KT 4091 7562 4080 7595

CMS
Special weather statement, Jun 28, 2:51 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
351 PM EDT Fri Jun 28 2019

DEZ003-282015-
Inland Sussex-
351 PM EDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SUSSEX COUNTY...

At 351 PM EDT, a strong thunderstorm was located near Parsonsburg, or
9 miles northeast of Salisbury. The storm is nearly stationary.

Locations impacted include...
Gumboro.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3845 7553 3854 7554 3857 7528 3845 7528
TIME...MOT...LOC 1951Z 164DEG 3KT 3847 7547

JEO
Special weather statement, Jun 28, 3:02 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
402 PM EDT Fri Jun 28 2019

PAZ054-055-061-062-282030-
Lehigh-Monroe-Northampton-Carbon-
402 PM EDT Fri Jun 28 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEHIGH...
SOUTHERN CARBON...SOUTHWESTERN MONROE AND WEST CENTRAL NORTHAMPTON
COUNTIES...

At 402 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kresgeville to near Snyders.
Movement was east at 15 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Slatington, Nesquehoning,
Walnutport, Danielsville, New Mahoning, Kunkletown, Wanamakers,
Beltzville State Park, Berlinsville, Penn Forest Reservoir, Jordan
Valley, Emerald, Kresgeville, Lansford, Summit Hill, Bowmanstown and
Parryville.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4094 7557 4082 7530 4065 7586 4068 7589
      4069 7587 4070 7583 4074 7576 4083 7590
      4086 7594 4088 7595
TIME...MOT...LOC 2002Z 283DEG 14KT 4085 7553 4073 7591

CMS
Special weather statement, Jun 28, 3:26 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
426 PM EDT Fri Jun 28 2019

PAZ054-055-061-062-282100-
Lehigh-Monroe-Northampton-Carbon-
426 PM EDT Fri Jun 28 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LEHIGH...
SOUTHEASTERN CARBON...SOUTH CENTRAL MONROE AND WEST CENTRAL
NORTHAMPTON COUNTIES...

At 426 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kunkletown to near Jordan Valley to
New Tripoli. Movement was southeast at 20 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Lehighton, Northampton, Nazareth, Palmerton, Slatington, Bath,
Walnutport, Belfast, Tatamy, New Mahoning, Kunkletown, Neffs,
Coffeetown, New Tripoli, Berlinsville, Emerald, Claussville,
Danielsville, Wanamakers and Jordan Valley.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4069 7587 4070 7583 4074 7576 4081 7587
      4088 7546 4074 7520 4067 7553 4050 7561
      4068 7589
TIME...MOT...LOC 2026Z 299DEG 18KT 4080 7543 4074 7570 4066 7575

CMS
Special weather statement, Jun 28, 3:31 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
431 PM EDT Fri Jun 28 2019

PAZ101-102-282100-
Western Chester-Eastern Chester-
431 PM EDT Fri Jun 28 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CHESTER
COUNTY...

At 430 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Parkesburg to Delta. Movement was
east at 15 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Coatesville, Downingtown, Oxford, Parkesburg, West Grove, Honey
Brook, Homeville, Glen Roy, Cochranville, Glenmoore, Mount Vernon,
Atglen, South Coatesville, Christiana, Modena and Thorndale.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3976 7606 3981 7603 3983 7604 3987 7599
      3994 7598 3995 7600 4004 7593 4011 7594
      4013 7591 4011 7563 3973 7585 3973 7610
      3974 7610
TIME...MOT...LOC 2030Z 268DEG 19KT 4003 7595 3974 7629

JEO/CMS
Special weather statement, Jun 28, 3:39 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
439 PM EDT Fri Jun 28 2019

DEZ002-282115-
Kent-
439 PM EDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENT COUNTY...

At 439 PM EDT, a strong thunderstorm was located near Milford, or 12
miles south of Dover, moving north at 5 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Dover, Milford, Harrington, Camden, Bowers, Woodside, Viola, Rising
Sun-Lebanon, Rising Sun, Dover Base Housing, Wyoming, Felton,
Frederica, Houston, Magnolia, Riverview, Woodside East and Highland
Acres.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3893 7562 3912 7559 3911 7540 3907 7541
      3900 7533 3895 7535 3896 7536 3895 7537
      3896 7539 3892 7541 3891 7547 3890 7548
TIME...MOT...LOC 2039Z 192DEG 5KT 3898 7549

JEO

The radar

The Philadelphia radar (KDIX), 138 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Lehigh

When
June 28, 3:44 PM EST
Where
Lehigh County, 0.52 mi W of Germansville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.700, -75.710

A large tree was split in two near the base. Time estimated from radar.

Thunderstorm Wind, Lehigh

When
June 28, 4:17 PM EST
Where
Lehigh County, 0.52 mi W of (Abe)lehigh Valley International Airport
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.650, -75.450

The Lehigh Valley International Airport ASOS (KABE) reported a 50 kt wind gust.

Thunderstorm Wind, Lehigh

When
June 28, 4:19 PM EST
Where
Lehigh County, 0.52 mi E of Fullerton
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.630, -75.470

Several reports were received of trees down. Time estimated from radar.

Thunderstorm Wind, Lehigh

When
June 28, 4:29 PM EST
Where
Lehigh County, 0.69 mi S of Freidensville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.560, -75.400

An mPing report of tree limbs blown down at this location. Time estimated from radar.

Thunderstorm Wind, Lehigh

When
June 28, 4:33 PM EST
Where
Lehigh County, 0.87 mi SE of Freidensville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.560, -75.390

Power lines came down near the intersection of Old Bethlehem Pike and Saucon Drive. Time estimated from radar.

Thunderstorm Wind, Northampton

When
June 28, 4:33 PM EST
Where
Northampton County, Westgate Hills
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.670, -75.380

A tree fell onto wires with a transformer fire. Time estimated from radar.

Hail, Berks

When
June 28, 4:42 PM EST
Where
Berks County, 0.87 mi NW of Yellow House
Measured
1 in hail
Reported by
Public
Coordinates
40.330, -75.760

Quarter size hail was reported at the intersection of Covered Bridge Rd and Memorial Hwy in Oley Twp.

Thunderstorm Wind, Northampton

When
June 28, 4:45 PM EST
Where
Northampton County, 0.52 mi W of Hellertown
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.580, -75.340

A few tree limbs were down with wind gusts estimated at 50 to 60mph. Time estimated from radar.

Thunderstorm Wind, Berks

When
June 28, 4:49 PM EST
Where
Berks County, 1.05 mi W of Pine Forge
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.280, -75.700

A downed tree was reported at the intersection of Douglass Dr and Pine Forge Rd. Time estimated from radar.

Thunderstorm Wind, Berks

When
June 28, 4:52 PM EST
Where
Berks County, 0.69 mi S of Greisemersville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.340, -75.770

A tree was reported down at the intersection of Blacksmith Rd and Hunter Rd. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
June 28, 5:52 PM EST
Where
Montgomery County, 0.69 mi S of Collegeville
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.190, -75.450

A tree fell on wires and blocked the entire road on West Third Ave near Chestnut St. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
June 28, 5:55 PM EST
Where
Montgomery County, 0.69 mi N of Providence Square
Measured
60 kt (69 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.190, -75.400

Numerous trees were downed south of Evansburg. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
June 28, 5:55 PM EST
Where
Montgomery County, 0.87 mi SW of Collegeville
Measured
55 kt (63 mph) estimated gust
Reported by
County Official
Coordinates
40.190, -75.460

Several trees were reported down near 9th Ave and Main St. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
June 28, 5:55 PM EST
Where
Montgomery County, 0.87 mi SW of Collegeville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.190, -75.460

A spotter estimated 65 to 70mph wind gusts with pea size hail.

Thunderstorm Wind, Montgomery

When
June 28, 5:56 PM EST
Where
Montgomery County, 0.87 mi NE of Audubon
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.140, -75.420

A downed tree blocked Germantown Pike in both directions between Grange Ave and RDG Pike. Time estimated from radar.

Hail, Montgomery

When
June 28, 5:58 PM EST
Where
Montgomery County, 0.69 mi S of Collegeville
Measured
0.75 in hail
Reported by
Public
Coordinates
40.190, -75.450

Penny size hail was reported.

Thunderstorm Wind, Montgomery

When
June 28, 6:14 PM EST
Where
Montgomery County, 1.26 mi ENE of Audubon
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.140, -75.410

A large hardwood tree was uprooted near Eagleville, PA. Time estimated from radar.

Thunderstorm Wind, Philadelphia

When
June 28, 6:19 PM EST
Where
Philadelphia County, 2.76 mi S of Philadelphia
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.910, -75.170

Social media video of two trees blown down during the storm on South Broad St. Time estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829825, 829848, 829831, 829833, 829834, 829835, 829823, 829836, 829837, 829838, 829839, 829840, 829841, 829849, 829843, 829824, 829845, 829846.